Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

History of chest pain. Increased heartbeat, dizziness, tiredness. Due to anxiety?

Hi, I have been having chest pains for the last year and was taken to A&E a few times in an ambulance as i was out of breath and in alot of pain. I have been told this is anxiety and i suffer from bad panic attacks and am pretty much housebound. I am very overweight and am a recovering alcoholic. My heart pounds most nights and wakes me up and keeps me awake! I feel constantly dizzy and tired and not in touch with my surroundings. Could this all really just be anxiety as i am worried there is something wrong with my heart even though i have had an EKG ......could they have missed something?
Asked On : Sun, 23 Dec 2012
Answers:  2 Views:  45
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response

Welcome to HealthcareMagic Public Forum

Your current symptoms can occur in panic attacks which is a type of anxiety disorder, specially in presence of anxiety disorder. Being overweight and history of alcohol addiction are risk factors for developing anxiety.

So, it is better to get evaluated by psychiatrist. He will help you in de-addiction too.

I hope this information has been both informative and helpful for you.
Wish you Good Health.

Dr. Ashish Mittal
Answered: Mon, 24 Dec 2012
I find this answer helpful
Psychiatrist Dr. Sundar Gnanavel's  Response
Thanks for your query. Panic attacks are the likely diagnosis for the above mentioned set of symptoms. Use of alcohol is a predisposing factor for anxiety symptoms and hence i would complement you on your attempt to abstain from alcohol. Effective management is available for your panic attacks in terms of anti-anxiety medication and psychotherapy (cognitive behavioural therapy).
Dr Sundar Gnanavel
Answered: Sun, 30 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor